# SDR 96ZZZX1266

- Difficulty date: February 6, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4373B
- Make and model: Cessna 170B
- Aircraft serial: 26717
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Bracket Assy
- Part number: 2316
- Condition: Failed
- Location: Tail Gear
- Part time: 3,759 hours
- Component: Scott
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE REMOVING AIRCRAFT FROM HANGAR, TAIL WHEEL SWIVELED AND ASSY SEPARATED FROM BRACKET AND SPRING ASSY.  AFTER INVESTIGATING, FOUND BOLT IN THE BRACKET ASSY WAS PARTLY FRACTURED AND THE SUDDEN JOLT FROM THE SWIVEL BROKE THE TAIL WHEEL ASSY OFF THE AIRCRAFT.  SUBMITTER SUGGESTS ALL TAIL WHEEL BRACKET ASSYS BE REMOVED, INSPECTED, AND DYE-PENETRANT BOLTS FOR CRACKS.
